USMLE forum
 
USMLE Forum
Step 1
Step 2 CK
Step 2 CS
Matching & Residency
Step 3
Classifieds
 
Archives
 
 
  <<   < *  Step 2 CK   *  >   >>  

* NBME Form 4 Questions - doubts
 #416423  
  ck007 - 06/03/09 18:48
 
  Block 3:

Q# 29. A 22 yr old woman with asthma comes to the physician for a follow up examination. She feels well. She has been treated for six acute episodes of wheezing and nonproductive cought during the past yr, her last episode was 1 month ago. Her symptoms are exacerbated when she is outside during the spring and fall. Current medications include an albuterol inhaler and echinacea. She has smoked one half pack of cigarettes daily for 5yrs and does not drink alcohol. She is employed in a jewelry factory. Her temperature is 37.2C (99F), pulse is 80/min, respirations are 12/min, and BP is 120/80. Examination and an xray of the chest show no abnormalities. In addition to counselling about smoking cessations, which of the following measures is most likely to reduce the frequency of asthma exacerbations?

A) Change in work environment
B) Desensitization to animal dander
C) Fluticasone inhaler therapy
D) Haemophilus influenzae type b vaccine
E) Influenza vaccine
F) 23 valent pneumococcal vaccine

The answer key has 'E' as the correct answer...why cannot F...please explain with reference...thank you

Q# 40. A 27 yr old man comes to the physician because of a 3month history of episodes of palpitations, light headedness, and tightness in his chest and throat. During the episodes, he feels an impending sense of doom and fears that he might die or go crazy. For the past 6 wks he has worried constantly that there is something wrong with his heart and that the symptoms will recur. He recently ended a 3 yr relationship. He is a hight school teacher. Physical exam shows no abnormalities. Mental status exam shows an anxious affect. Which of the following is the most likely diagnosis?

A) Adjustment disorder with anxiety
B) Generalized anxiety disorder
C) Hypochondriasis
D) Panic disorder
E) Somatizations disorder

The answer key mentions 'A' as the answer, but somehow 'D' Panic disorder sounds right...any thoughts?

Block 4

Q# 6. A 42 yr old woman comes to the physician because of decreased energy, apathy, and difficulty sleeping since being fired from her job 3 wks ago. Since then, she has awakened at 4am daily and has been unable to fall back asleep. She also has crying spells every morning. During the past 6 months, she has had a 3.2 kg (7lbs) wt loss. She has no history of serious illness and takes no medications. Her father committed suicide at the age of 52yrs. The patient is 5 7" tall, wt 69kg, BMI 24. Physicial exam shows no abnormalities. On mental status exam she is sad and tearful. Her speech is soft and goal directed. She says that she has not thought about suicide and does not want to die. Lab findings including CBC, electrolytes and TSH levels are all normal. Which of the following is the most appropriate next step in the management?

A) Psychodynamic psychotherapy
B) Citalopram therapy
C) Lithium carbonate therapy
D) Zolpidem therapy
E) Electroconvulsive therapy

'A' or 'D' seems to be the answer, can anyone explain which one and why?

Q# 12. A 16yr old girl has had the rash shown for 3months. Examination shows no other abnormalities. Which of the following is the most likely cause?

(Sorry cannot post the pic, but it looks very much like simple acne)

A) Complement deficiency
B) Hyperandrogenism
C) Hypercortisolism
D) Propionibacterium acnes
E) Staph. aureus

Answer key says its 'B'...but I think its 'D' as there are no other symptoms of hyperanderogenism mentioned in the questions stem...

Thank you guys...any input is appreciated...

take care,
:)

 
Report Abuse

 
 

* Re:NBME Form 4 Questions - doubts
#2964593
  fabulousg - 09/28/13 17:40
 
  The answer for question 6 is not Zolpidiem. I answered Zolpidiem and it came back incorrect.
 
Report Abuse

* Re:NBME Form 4 Questions - doubts
#2964622
  fabulousg - 09/28/13 18:04
 
  The patient in question 6 is suffering from depression (decreased energy, apathy, difficulty sleeping, crying spells). That's what the question is addressing, not just the "difficulty sleeping". SSRI's are used to treat depression, therefore answer should be B (Citalopram). I had answered D (Zolpidiem) and got it wrong.  
Report Abuse

* Re:NBME Form 4 Questions - doubts
#2964629
  ghuman59 - 09/28/13 18:34
 
  C D A D for sure I took online and got them right  
Report Abuse

* Re:NBME Form 4 Questions - doubts
#2965365
  drcath - 09/30/13 02:30
 
  I get it right

29 -e
40 -d
6- b
12-d
 
Report Abuse

* Re:NBME Form 4 Questions - doubts
#3012165
  ihop87 - 11/25/13 23:28
 
  psychotherapy - adjustment disorder  
Report Abuse

* Re:NBME Form 4 Questions - doubts
#3064626
  ashtme - 03/18/14 11:39
 
  Q6 answered "A" was given incorrect  
Report Abuse

* Re:NBME Form 4 Questions - doubts
#3064705
  onemoretry - 03/18/14 12:29
 
  the first one is adding steroid, 2nd one panic disorder.q 6 is adding citalopram ssri for depression, last one is acne -propionobacterium  
Report Abuse

* Re:NBME Form 4 Questions - doubts
#3064923
  patronager - 03/18/14 15:45
 
  E: viral infections are the most common exacerbating events
A
B: SSRI is first choice and Citalopram causes drowsiness(unlike fluoxetin)
D
 
Report Abuse

[<< First]     [< Prev]     Page 2 of 2          

[<<First]   [<Prev]  ... Message ...  [Next >]   [Last >>]

 
Logon to post a new Message/Reply
 
 
 
 

 

 

Google
  Web USMLEforum.com
 

Step 1 Step 2 CK Step 2 CS Matching & Residency Step 3 Classifieds
LoginUSMLE LinksHome